| Model Number |
M00583050 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
06/02/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
Event or Problem Description
It was reported to boston scientific corporation that a hydratome rx 44 was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2020.According to the complainant, during the procedure, the cutting wire broke which caused bleeding.The physician administered 3cc of epinephrine to control the bleeding with adequate results.Additionally, the physician requested a flat and upright x-ray to rule out perforation and reportedly the results were normal.No part of the device was detached inside the patient.The procedure was completed with this device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fully recovered.
Additional Manufacturer Narrative
Block h6 (device codes): the problem code 1069 captures the reportable event of cutting wire broken.Block h10: the returned hydratome was analyzed, and a visual evaluation noted that the cutting wire was detached, bent and blackened; also the cut of the cutting wire was not smooth that shows it was not a mechanical cut.No other issues with the device were noted.The reported event was confirmed.The failure found could had been generated if the device was not in contact with the tissue when it was energized or by a peak of voltage.Additionally, during procedure bleeding was noticed, this was listed as an adverse event in dfu information; that said, the most probable cause of this failure is known inherent risk of device since the reported adverse event known and documented in the labeling (including both short or long term known complications or adverse reactions).Based on all gathered information, the most probalbe cause of this complaint is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
Event or Problem Description
It was reported to boston scientific corporation that a hydratome rx 44 was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the cutting wire broke which caused bleeding.The physician administered 3cc of epinephrine to control the bleeding with adequate results.Additionally, the physician requested a flat and upright x-ray to rule out perforation and reportedly the results were normal.No part of the device was detached inside the patient.The procedure was completed with this device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fully recovered.